MAUDE Adverse Event Report: COVIDIEN 3ML BLUN TIP VIAL ACCESS COMBO; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN 3ML BLUN TIP VIAL ACCESS COMBO; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881541307
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the monoject vial access cannula was opened to find a contaminant in the blunt tip.It was noticed prior to using, so no patient was harmed.
 
Additional Manufacturer Narrative
The lot number was provided, and the device history record (dhr) was reviewed indicating that the product was released accomplishing all quality standards.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.A review of maintenance records (both corrective and preventive) and calibration records were evaluated and there were no issues.All scheduled maintenance and calibration activities were completed.There were no process or material related changes to the reported condition for this product was observed.There were no physical sample received for the evaluation.One picture was provided for the evaluation.Upon analysis, the issue identified was most likely due to inclusions of burnt acrylic plastic imbedded into the cannula due to extended heating of the product during the molding process.A review of the molding process did not find any deviation within the temperature reaching outside of validated parameter.A review of ncrs in the range of the production molding was performed and did not find any instance of inclusions recorded.The exact root cause could not be determined based on available information.Therefore, a corrective and preventive action (capa) is not necessary at this time.As an action plan, contamination review will be added specifically for all smart tip cannula within the capa review board to determine if adverse trend exists.Prior to a lot¿s release, the lot must be deemed acceptable by-passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, the lot met all defined acceptance requirements and was released.We will keep monitoring the process for any adverse trends that require immediate attention.This complaint will be used for qa tracking and trending purposes.

Brand Name
3ML BLUN TIP VIAL ACCESS COMBO
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11233510
Report Number1017768-2021-00899
Device Sequence Number3805293
Product Code FMI
UDI-Device Identifier10884521082977
UDI-Public10884521082977
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881541307
Device Catalogue Number8881541307
Device Lot Number027910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/18/2021
Patient Sequence Number1